Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 19, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 16, 2018, 2:32 PM PDT for Nye County, White Pine County, Nevada. It took effect at Jun 17, 2018, 8:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2018, 2:32 PM PDT (21:32 UTC)
- In effect from
- Jun 17, 2018, 8:00 AM PDT
- Expired
- Jun 17, 2018, 8:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2582 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947 WWUS75 KLKN 162132 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 232 PM PDT Sat Jun 16 2018 NVZ035-041-171545- /O.NEW.KLKN.WI.Y.0019.180617T1500Z-180618T0300Z/ White Pine County-Northeastern Nye County- 232 PM PDT Sat Jun 16 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 8 AM to 8 PM PDT Sunday. * WINDS...South to Southwest 25 to 35 mph with gusts to 50 mph. * TIMING...Strongest winds will be in the late morning through mid-afternoon hours. * IMPACTS...Advisory level winds can make travel challenging, especially for high profile vehicles. Crosswinds along east- west roadways, such as route 50 and route 6 will be most challenging. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JR
2 follow-up statements
253 WWUS75 KLKN 170955 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 255 AM PDT Sun Jun 17 2018 NVZ035-041-180300- /O.CON.KLKN.WI.Y.0019.180617T1500Z-180618T0300Z/ White Pine County-Northeastern Nye County- 255 AM PDT Sun Jun 17 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS SUNDAY MORNING TO 8 PM PDT THIS SUNDAY EVENING... * WINDS...South to Southwest 25 to 35 mph with gusts to 50 mph. * TIMING...Strongest winds will be in the late morning through mid-afternoon hours. * IMPACTS...Advisory level winds can make travel challenging, especially for high profile vehicles. Crosswinds along east- west roadways, such as route 50 and route 6 will be most challenging. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PVC
729 WWUS75 KLKN 172106 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 206 PM PDT Sun Jun 17 2018 NVZ035-041-180300- /O.CON.KLKN.WI.Y.0019.000000T0000Z-180618T0300Z/ White Pine County-Northeastern Nye County- 206 PM PDT Sun Jun 17 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...South to Southwest 25 to 35 mph with gusts to 50 mph. * TIMING...Strongest winds will be through mid-afternoon hours. * IMPACTS...Advisory level winds can make travel challenging, especially for high profile vehicles. Crosswinds along east- west roadways, such as route 50 and route 6 will be most challenging. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 16, 2:46 AM PDT, 11 hours 46 minutes earlier.
Area forecast discussion, Jun 16, 2:46 AM PDT, 11 hours 46 minutes before
Area Forecast Discussion National Weather Service Elko NV 246 AM PDT Sat Jun 16 2018 .SYNOPSIS...Approaching low pressure will continue to slowly drop temperatures through the weekend. Mainly isolated showers and thunderstorms in northern Nevada this evening and Saturday will increase in coverage on Sunday. && .SHORT TERM...Today through Monday. Closed low developed in Pacific Northwest and will move into the northern Great Basin through the short term period. Upper thermal gradient tightens and thicknesses lower, creating good surface wind situation today through tonight over much of the area. Strongest winds over central and eastern Nevada but do not feel wind advisory is warranted. Still, breezy in valleys and sometimes windy on passes or ridges. Temps steadily drop through Monday as colder air advected in. Mondays highs down the 60s and 70s. Lows not as drastic a drop as clouds set up. Increased coverage of showers and thunderstorms during the period but instability is limited so near-severe storms not expected. Relatively fast moving, too, so heavy rains not likely (as also moisture is limited). .LONG TERM...Monday night through next Saturday. The upper low will wobble northeastward over Idaho into southwest Montana on Tuesday into Wednesday before weakening across the northern Rockies on Thursday. Scattered showers and isolated wet thunderstorms will linger over northeast Nevada on Tuesday afternoon/evening especially in Elko County while a slight chance of a couple of dry storms will continue farther south in White Pine County. Otherwise, the chance of isolated showers/storms will wane across the northeast as the upper low loses its hold. Weak upper ridging will allow for a warming trend mid to late week. Forecast confidence decreases a bit for Friday and Saturday as the ECMWF tries to bring a Pacific through back into the Great Basin Friday into Saturday which could bring a few showers and storms mainly to the far north and northeast. && .AVIATION...VFR conditions at KBAM, KEKO, KELY, and KTPH over the next 24 hours through 12Z Sunday. Will introduce VCSH for Saturday night into early Sunday morning as strong upper low digs into northwest Nevada Saturday night into Sunday. A period of stronger winds ahead of a frontal boundary is likely Saturday mid to late evening in which gusts could exceed 30 kts at KEKO and KELY for a few hours. && .FIRE WEATHER...RH expected to drop below 15% again in zones 454, 457 and 457 on Saturday. Mainly isolated showers and thunderstorms possible Saturday afternoon and evening, mainly northern portions of Zones 467, 468, and 469. Winds Saturday and Saturday evening will be 20-25 mph and gusty especially over central and eastern Nevada. Outlook for Sunday: Increase in shower and thunderstorm coverage from the west with some possible wetting rains. The exception will be in Zones 455 (eastern part) and 457, which will still be windy and dry. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/95/95/98
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.